MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Health Effect - Clinical Codes Aortic Dissection (2491); Vascular Dissection (3160)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(4), was returned to acist on may 2, 2019.Upon completion of the investigation, a follow-up report will be submitted to fda.
 
Event or Problem Description
During a percutaneous coronary intervention (pci) to the right coronary artery (rca), the patient's rca and aorta were dissected.The patient was taken to emergency surgery and a saphenous vein graft to the rca was completed and the aorta was repaired.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, serial number (b)(4) was returned to acist on may 2, 2019.The injector system was functionally tested and met the pre-established specifications.Acist's medical advisory board reviewed a copy of the cine-angiograms and information received from the user facility from the event: the films show a coronary angiogram of the left coronary system that is unremarkable.Subsequently, an angiogram of the right coronary artery (rca) demonstrates a significant stenosis in the distal rca.This is treated with balloon angioplasty and a stent is placed.On the last angio, dye injection is recorded and shows stent positioning and again is unremarkable.Subsequently, the stent is deployed and "post dilated".After the post dilation, the next image shows dye trapped in the mid and distal vessel consistent with dissection and what appears to be a large dissection into the wall of the aorta.The user facility reported that the dissection occurred with dye injection after post dilation; this injection image was not available in the cine-angiograms provided to acist.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for the use of the device.There is no evidence of device malfunction related to this event and no inadequacies related to the device labeling/instructions for use.The cause of the event is unknown.This report is considered close.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
MDR Report Key8634899
Report Number2134243-2019-00011
Device Sequence Number1748358
Product Code DXT
UDI-Device Identifier40841716101418
UDI-Public(01)40841716101418(11)180117
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date05/23/2019
Supplement Report FDA Received Date07/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR